Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 89, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 19, 2000, 4:36 PM EDT for Bourbon County, Clark County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2000, 4:36 PM EDT (20:36 UTC)
- Expired
- May 19, 2000, 5:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Bourbon County, KY, Clark County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 2:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 369 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
686 WUUS53 KLMK 192037 SVRSDF KYC017-049-192100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 436 PM EDT FRI MAY 19 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BOURBON COUNTY IN EAST CENTRAL KENTUCKY NORTHERN CLARK COUNTY IN EAST CENTRAL KENTUCKY * UNTIL 500 PM EDT * AT 433 PM EDT...NWS DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 4 MILES NORTH OF CLINTONVILLE...OR ABOUT 13 MILES NORTHEAST OF LEXINGTON...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NORTH MIDDLETOWN AROUND 445 PM EDT LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. VLD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:45 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 19, 2:45 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 245 PM EDT FRI MAY 19 2000 ...MAIN FORECAST CHALLENGE IS WHETHER OR NOT TO KEEP CHANCE OF RAIN IN FOR SAT NIGHT... COOL FRONT CONTINUES TO SINK SLOWLY THROUGH KY THIS AFTERNOON WITH GREATEST INSTABILITY LOCATED OVER S CNTRL AND ERN KY AT 1830Z. ETA MODEL GRADUALLY PUSHES CAPES GREATER THAN 500 INTO SE KY OVERNIGHT SO HAVE HELD ONTO CHANCE POPS OVER MAINLY SRN AND ERN ZONES TO ACCOUNT FOR CONVECTION ALREADY OUT THERE. HAVE GONE AGAINST NCEP/S MODEL ANALYSIS AND LEFT ANY PRECIP OUT FOR SAT NIGHT. FEEL AVN MODEL HAS OVERDONE S/W AND ASSOC LOW COMING OUT OF SRN PLAINS BASED ON OVERALL PROJECTED JET ENERGY ABV THIS REGION. LIKE ETA/NGM SOLUTIONS OF A WEAKENING ZONAL FLOW ALOFT ACROSS CONUS AND JUST SHEARING OUT NRN CNTRL PLAINS S/W AND PUSHING IT ACROSS TO OUR NORTH ON SAT NIGHT. WEAK SRN EXTENSION OF THIS S/W MAY CREATE AT LEAST SOME HIGH CLOUDS SO WENT WITH PCLDY/PSNNY WORDING SAT NIGHT AND SUN. WITH A MORE OPTIMISTIC FORECAST...HAVE GENERALLY GONE CLOSE TO WARMER NGM MOS OUTPUT FOR HIGH TEMPS. .SDF...NONE. MARIEN
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.